Heavy Snow, Lincoln
- When
- February 2, 1:00 AM CST to 9:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.141, -86.589 (the zone’s center; the record gives no point)
Heavy snow up to 2 inches was reported.
A low pressure system tracked through the western and northern Gulf of Mexico and brought a flow of moisture northward into the Tennessee Valley. This resulted in a wintry mix of precipitation including snow, sleet and freezing rain beginning by late evening on the 1st, and lasting through the early morning hours of the 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A low pressure system tracked through the western and northern Gulf of Mexico and brought a flow of moisture northward into the Tennessee Valley. This resulted in a wintry mix of precipitation including snow, sleet and freezing rain beginning by late evening on the 1st, and lasting through the early morning hours of the 2nd. Warmer air drawn northward changed the wintry precipitation to rainfall or drizzle by mid to late morning. Snow amounts ranged from 1 to 2 inches across far northern Alabama and southern middle Tennessee, with some sleet accumulation mixed in. Freezing rain produced only minor ice accumulation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 1, 9:47 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 PM CST THU FEB 1 2007
.UPDATE...
WENT AHEAD AN ISSUED FOG ADVISORY FOR LOCATIONS MAINLY EAST OF I65.
REARRANGED GRIDS A LITTLE TO KEEP EXTREME NWRN ZONES/TN ZONES IN LOW
POPS FOR RAIN MIXED WITH SNOW (NO ACCUMULATIONS). ELSEWHERE WENT
WITH DRIZZLE AND DENSE FOG. KEPT TEMPS THE SAME AND LOWER WINDS SPEEDS.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 8 AM FRIDAY FOR THE FOLLOWING ZONES:
CULLMAN...DE KALB...JACKSON...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...DENSE FOG ADVISORY UNTIL 8 AM FRIDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 925 PM CST THU FEB 1 2007 ALZ001>010-016-TNZ076-096-097-021100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 925 PM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... AREAS OF FOG WILL LINGER ACROSS MUCH OF THE TENNESSEE VALLEY OVERNIGHT. FOG MAY BE LOCALLY DENSE IN SOME LOCATIONS...ESPECIALLY EAST OF I-65...WITH VISIBILITIES UNDER ONE QUARTER OF A MILE AT TIMES. THE FOG MAY FREEZE ONTO EXPOSED SURFACES SUCH AS BRIDGES... OVERPASSES...AND ELEVATED HIGHWAYS AROUND DAYBREAK...AS TEMPERATURES ON THESE SURFACES DROP TO NEAR FREEZING. THIS WILL CREATE THE POTENTIAL FOR SOME MINOR ROADWAY ICING IN SOME LOCATIONS. IN ADDITION...ANOTHER UPPER LEVEL IMPULSE WILL BRING A ROUND OF LIGHT RAIN TO THE REGION OVERNIGHT...ESPECIALLY ACROSS AREAS WEST OF I-65. THIS RAIN MAY MIX WITH OR CHANGE OVER TO VERY LIGHT SNOW ACROSS NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. LITTLE IF ANY ACCUMULATION IS EXPECTED HOWEVER AS TEMPERATURES WILL REMAIN ABOVE FREEZING FOR MUCH OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
Heavy snow up to 2 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14445.